Volume 37, Issue 5 (September 1992)

    Fatal Angioedema Associated with Captopril

    (Received 24 January 1992; accepted 10 February 1992)

    CODEN: JFSOAD

      Format Pages Price  
    PDF 4 $25   ADD TO CART


    Abstract

    A markedly hypertensive, 70-year-old, black man had been on captopril for 2 years when he rapidly developed obstructive angioedema. The initial sign of difficulty in understanding his speech progressed to severe laryngeal and glossal edema over a 3½ h period. His airway became obstructed less than a minute after arrival at the emergency room. Oral intubation was unsuccessful, and a difficult tracheostomy was too late to save the patient. The death was reported to the medical examiner because of its sudden and unusual nature. The risk of angioedema while on angiotensin converting enzyme inhibitor therapy has been noted previously in the clinical literature. Because of the sudden onset and possible confusion with an allergic reaction, this entity is brought to the attention of the forensic medical community.


    Author Information:

    Jason, DR
    Assistant Professor, Bowman Gray School of Medicine, Winston-Salem, NC


    Stock #: JFS13333J

    ISSN: 0022-1198

    DOI: 10.1520/JFS13333J

    ASTM International
    is a member of CrossRef.

    Author
    Title Fatal Angioedema Associated with Captopril
    Symposium , 0000-00-00
    Committee E30